# SDR CA080903004

- Difficulty date: August 1, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Piper PA-30
- Aircraft time: 4,697 hours
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Housing
- Part number: SA00402SE
- Condition: Cracked
- Location: Oil Filter
- Part time: 350 hours
- Component: Acd Remote Spin, SA00402SE
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) RT ENGINE OIL FILTER SEPARATED FROM HSG SHORTLY AFTER TAKEOFF. ENGINE SHUTDOWN IN-FLIGHT. ACFT LANDED SAFELY. ACD REMOTE OIL FILTER HSG THREADED STUD FOUND CRACKED. ONE PORTION OF THREADED STUD REMAINED IN FILTER AND THE OTHER HALF REMAINED IN THE FILTER HSG.  RT REMOTE FILTER HSG THREADED STUD FOUND TO HAVE 0.020" WALL THICKNESS AT THE NON-THREADED PORTION.  LT ENGINE ACD REMOTE FILTER HSG INSPECTED AND THREADED STUD FOUND TO HAVE ONLY 0.017" WALL THICKNESS AT THE NON-THREADED PORTION.  SUSPECT THAT BOTH PARTS WERE INCORRECTLY MACHINED.  A REPLACEMENT PART FROM MFG HAD 0.060" WALL THICKNESS.
